Vermont, 2010Damaging Wind in Vermont, May 8, 2010
May 8, 2010 · NWS ALY · 1 event in 1 county or zone
A low pressure system rapidly strengthened as it moved up the Saint Lawrence Valley Saturday, May 8th. The occluded front associated with the system moved across southern Vermont during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system rapidly strengthened as it moved up the Saint Lawrence Valley Saturday, May 8th. The occluded front associated with the system moved across southern Vermont during the early afternoon. Strong and gusty west to northwest winds developed in the wake of the front, with gusts of 30 to 40 miles per hour. In addition, low pressure in the upper levels of the atmosphere approached during the late afternoon and early evening hours, creating enough instability for some thunderstorms to develop, some of which a few became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 8, 4:20 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, May 8, 4:20 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT SAT MAY 8 2010
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER THE CANADIAN MARITIMES TONIGHT
AND SUNDAY WILL KEEP A CYCLONIC FLOW OF VERY COOL AIR ACROSS OUR
REGION INTO EARLY NEXT WEEK. THIS WILL RESULT IN SHOWERS ALONG
WITH A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY
SOME SNOW FOR THE HIGHER TERRAIN TONIGHT INTO SUNDAY MORNING.
STRONG WINDS WILL ALSO DEVELOP ACROSS THE REGION THIS EVENING AND
CONTINUE THROUGH SUNDAY. TEMPERATURES WILL FALL TO BELOW NORMAL
LEVELS FOR THE SECOND HALF OF THE WEEKEND AND REMAIN BELOW NORMAL
THROUGH AT LEAST EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK ACROSS CWA IN
WAKE OF COLD FRONT BUT AHEAD OF SECOND LOW OVER NORTHEAST END OF LAKE
ONTARIO AND SECONDARY TROUGH EXTENDING SOUTHWEST ACROSS WESTERN
NY. SFC HEATING AND STRONG COLD POOL ALOFT HAS ALSO FUELED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WHICH ARE EXPECTED TO
CONTINUE MOVING ACROSS FA FROM WEST SOUTHWEST TO EAST NORTHEAST.
IN ADDITION THE GRADIENT WINDS WILL CONTINUE TO PICK UP RAPIDLY
THIS AFTERNOON AS PRESSURE GRADIENT TIGHTENS...AND MIXING THROUGH
A DEEP LAYER CONTINUES IN WAKE OF FRONT. THIS WILL PRODUCE SOME
VERY STRONG WIND GUSTS OF 46 TO 57 MPH...SO WIND ADVISORY REMAINS
IN EFFECT.
LATER TONIGHT...MAINLY AFTER MIDNIGHT SOME OF THE LINGER
PRECIPITATION MAINLY ACROSS THE SOUTHERN ADIRONDACKS AND TO A
LESSER DEGREE ACROSS THE HIGHEST TERRAIN OF THE SOUTHERN GREEN
MOUNTAINS WILL CHANGE TO SNOW SHOWERS. HAVE ACCUMULATION ACROSS
THE SOUTHERN ADIRONDACKS OF GENERALLY 1 TO 3 INCHES THROUGH SUNDAY
MORNING AS SOME UPSLOPE FLOW WILL ALSO ENHANCE QPF ACROSS NORTHERN
HERKIMER AND EXTREME NORTHERN HAMILTON COUNTIES. THE REMAINDER OF
THE FA WILL SEE POPS DECREASE TO SLIGHT CHANCE TO CHANCE
CATEGORIES AS MOISTURE STARTS TO DECREASE AND SUBSIDENCE STARTS TO
TAKE HOLD ESPECIALLY FROM THE GREATER CAPITAL DISTRICT SOUTH AND
EAST. EXPECT LOWS TONIGHT IN THE 30S.
ON SUNDAY EXPECT SHOWERS ACTIVITY TO CONTINUE TO DIMINISH IN
COVERAGE AND PULL BACK TO AN AREA GENERALLY AROUND THE MOHAWK
VALLEY AND SOUTHERN ADIRONDACKS. WINDS ARE EXPECTED TO REMAIN
STRONG WITH GUSTS OVER 45 MPH INTO THE AFTERNOON AS GOOD MIXING
EXPECTED UP TO AROUND 800 MB AND 0-30 MB AGL WINDS CONTINUE TO
SHOW AREAS OF 35 TO 40 KTS ESPECIALLY ACROSS HIGHER TERRAIN.
EXPECT HIGHS ON SUNDAY IN THE UPPER 30S NORTHWEST TO LOWER 50S
SOUTHEAST.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
CLEARING EXPECTED TO TAKE PLACE SUNDAY NIGHT...AND WINDS WILL
GRADUALLY DIMINISH THROUGH MONDAY. THE MAIN FOCUS WILL BE
FROST/FREEZE POTENTIAL BOTH SUNDAY NIGHT AND MONDAY NIGHT. AT THIS
TIME GRADIENT IN SOME AREAS MAY PREVENT TEMPS FROM DROPPING AS LOW
AS NAM WOULD SUGGEST ON SUNDAY NIGHT AND ALSO WIND MAY PREVENT
FROST IN AREAS WHERE TEMPS DROP INTO THE MID 30S. HOWEVER STILL
EXPECT SOME FROST/FREEZE ISSUES ESPECIALLY ACROSS THE NORTHERN
PORTION OF THE FA. THE BETTER CHANCE FOR A WIDESPREAD FROST/FREEZE
WILL BE ON MONDAY NIGHT AS HIGH PRESSURE SETTLES OVERHEAD AND
WINDS BECOME LIGHT. EXPECT LOWS SUNDAY NIGHT IN THE MID 20S FAR
NORTHWEST TO MID 30S SOUTHEAST...HIGHS ON MONDAY IN THE UPPER 40S
TO UPPER 50S...AND LOWS MONDAY NIGHT IN THE LOWER 20S TO LOWER 30S.
FROST AND FREEZE POTENTIAL HAS BEEN INCLUDED IN THE HWO.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE DRIFTING EAST OFF
THE NEW ENGLAND COASTLINE ON TUES MORNING. WHILE THIS SHOULD ALLOW
FOR MOST OF TUESDAY TO REMAIN DRY...A WARM FRONT FROM A STORM SYSTEM
LOCATED OVER THE OHIO VALLEY WILL RAPIDLY APPROACH THE REGION. THE
12 UTC GFS IS A BIT FASTER WITH BRINGING RAINFALL TO THE AREA THAN
THE 12 UTC ECMWF. FOR NOW...WILL ALLOW FOR CHC POPS FOR WESTERN
PARTS OF THE AREA FOR TUESDAY AFTN...AND ALLOW FOR LIKELY POPS
NEARLY EVERYWHERE FOR TUES NIGHT. WITH 850 HPA TEMPS REMAINING
MARGINAL ACROSS THE DACKS...WILL ALLOW FOR SOME WET SNOW TO MIX IN
LATE AT NIGHT FOR THE HIGHEST PEAKS OF THE SOUTHERN DACKS AND
GREENS...ALTHOUGH WOULD EXPECT MOST PRECIP TO REMAIN IN THE FORM OF
RAIN.
THE SFC LOW PRESSURE WILL PASS ACROSS THE REGION ON
WEDNESDAY...CONTINUING THE CHC OF SHOWERS ALONG WITH CLOUDY
CONDITIONS. WITH THE PRECIP/CLOUD COVER...MAX TEMPS WILL BE QUITE
COOL ON WEDNESDAY...WITH HIGHS ONLY IN THE UPPER 40S TO UPPER 50S
ACROSS THE CWA...WHICH IS ABOUT 10 DEGREES BELOW NORMAL.
THE PRECIP SHOULD TAPER OFF FROM WEST TO EAST ON WED EVENING AS THE
SFC LOW MOVES OUT OF SEA. WEAK HIGH PRESSURE WILL MOVE ACROSS
NORTHERN PARTS OF THE AREA ON THURSDAY MORNING ALLOWING FOR A BRIEF
BREAK IN THE PRECIP. TEMPS WILL CONTINUE TO BE COOL DUE TO THE
CHILLY TEMPS ALOFT...WHICH SHOULD ALLOW FOR A LOT OF DAYTIME CLOUDS
TO DEVELOP.
THE MODELS DISAGREE ON THE TIMING OF THE NEXT SYSTEM. THE GFS BRINGS
THE NEXT WARM FRONT INTO THE AREA AS EARLY AS THURS AFTN...WHILE THE
ECMWF KEEPS THE FRONT TO THE SOUTH AND DELAYS IT INTO OUR AREA UNTIL
FRIDAY EVENING. FOR NOW...WILL GO WITH LOW CHC/SLIGHT CHC POPS FROM
THURSDAY INTO SATURDAY UNTIL THE MODELS COME INTO BETTER AGREEMENT.
TEMPS WILL SLOWLY MODERATE BACK INTO THE 60S FOR VALLEY AREAS FOR
FRI/SAT...ALTHOUGH THIS STILL LOOKS TO BE A TAD BELOW NORMAL.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHEASTERN CANADA WILL
BRING STRONG GUSTY WINDS TO THE KGFL/KALB/KPOU TAF SITES THROUGH THE
TAF PERIOD ENDING AT 18Z SUNDAY.
EXCEPT FOR POSSIBLE MVFR CONDITIONS IN SCATTERED SHOWERS THROUGH
THIS AFTERNOON...EXPECT VFR CONDITIONS AT ALL THREE TAF SITES
THROUGH 18Z SUNDAY WITH PRIMARILY A VFR BKN CLOUD DECK BETWEEN 4000
AND 5000 FEET. AT KPOU THE CLOUD DECK WILL BE SCT MOST OF THE TIME.
SOME OF THE SHOWERS TO THE WEST HAVE SHOWN LIGHTING ACTIVITY...SO
HAVE KEPT THE CB QUALIFIER AT KALB/KGFL THROUGH 21Z TO ACCOUNT FOR
POSSIBLE CONVECTIVE ACTIVITY...BUT NOT ENOUGH CONFIDENCE TO INCLUDE
A TEMPO GROUP.
SURFACE WINDS FROM THE WEST OR SOUTHWEST WILL BECOME MAINLY WESTERLY
BY THIS EVENING AND INCREASE TO 15 TO 25 KTS WITH GUSTS OF 25 TO 35
KTS. EXPECT THE WINDS TO REMAIN AT THOSE SPEEDS THROUGH 18Z SUNDAY.
OUTLOOK...
SUN AFTN AND EVE...MAINLY VFR. CHC MVFR IN ISOLD -SHRA. WINDY.
MON...VFR. BREEZY.
MON NT-TUE...VFR. NO SIG WX.
TUE NT-WED...MVFR/IFR. CHC RAIN.
&&
.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM OVER THE CANADIAN MARITIMES TONIGHT
AND SUNDAY WILL KEEP A CYCLONIC FLOW OF VERY COOL AIR ACROSS OUR
REGION INTO EARLY NEXT WEEK. THIS WILL RESULT IN SHOWERS ALONG
WITH A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY
SOME SNOW FOR THE HIGHER TERRAIN TONIGHT INTO SUNDAY MORNING.
STRONG WINDS WILL ALSO DEVELOP ACROSS THE REGION THIS EVENING AND
CONTINUE THROUGH SUNDAY. TEMPERATURES WILL FALL TO BELOW NORMAL
LEVELS FOR THE SECOND HALF OF THE WEEKEND AND REMAIN BELOW NORMAL
THROUGH AT LEAST EARLY NEXT WEEK.
RELATIVE HUMIDITIES WILL RECOVER TO 65 TO 100 PERCENT
TONIGHT...DROP TO 30 TO 65 PERCENT SUNDAY...RECOVER TO 70 TO 100
PERCENT SUNDAY NIGHT AND DROP TO 20 TO 40 PERCENT ON MONDAY.
WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
WILL BE COMMON THROUGH SUNDAY. SUNDAY NIGHT AND MONDAY NORTHWEST
WINDS WILL DIMINISH TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THROUGH AT LEAST THE NEXT 5
DAYS...WITH STREAM AND RIVER FLOWS REMAINING BELOW NORMAL FOR THIS
TIME OF YEAR.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION
THROUGH EARLY THIS EVENING. BY THE TIME THE STEADIER RAIN ENDS
EARLY THIS EVENING...TOTAL RAINFALL AMOUNTS OF ONE HALF TO ONE AND
A HALF INCHES WILL HAVE FALLEN ACROSS THE HSA WITH THE HIGHEST
AMOUNTS ACROSS THE SOUTHERN ADIRONDACKS. AS COLDER AIR MOVES IN
TONIGHT...SOME OF THE PRECIP TOWARDS THE END OF THE EVENT WILL
FALL AS SNOW ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN GREEN
MOUNTAINS INTO SUNDAY MORNING.
DUE TO THE RELATIVELY DRY CONDITIONS OVER THE PAST SEVERAL
WEEKS...ONLY MINOR RISES ARE EXPECTED ON MANY STREAMS AND THE MAIN
STEM RIVERS...AS MUCH OF THE RAINFALL IS EXPECTED TO SOAK INTO THE
GROUND. DRY WEATHER WILL RETURN FOR SUNDAY NIGHT THROUGH TUESDAY OF
NEXT WEEK. THE NEXT CHANCE OF RAIN ARRIVES LATE TUESDAY INTO
WEDNESDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EDT SUNDAY FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 6 PM EDT SUNDAY FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...WIND ADVISORY UNTIL 6 PM EDT SUNDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 PM EDT SUNDAY FOR VTZ013>015.
&&
SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...FRUGIS
AVIATION...GJM
FIRE WEATHER...11
HYDROLOGY...11Hazardous weather outlook, May 8, 3:24 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT SAT MAY 8 2010
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
424 PM EDT SAT MAY 8 2010
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND SMALL
HAIL AS THEY RACE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 50 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FROST AND FREEZE CONDITIONS ARE POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 8, 3:59 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT SAT MAY 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND DMG MIDDLEVILLE 43.14N 74.97W
05/08/2010 HERKIMER NY TRAINED SPOTTER
TREES AND WIRES DOWN
0445 PM NON-TSTM WND DMG WEST WINFIELD 42.88N 75.19W
05/08/2010 HERKIMER NY TRAINED SPOTTER
TREES DOWN CLOSING A PORTION OF ROUTE 20
0445 PM NON-TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
05/08/2010 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON ROUTE 29
0447 PM NON-TSTM WND GST FAIRFIELD 43.14N 74.91W
05/08/2010 M48.00 MPH HERKIMER NY TRAINED SPOTTER
&&
FRUGISSpecial weather statement, May 8, 4:17 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT SAT MAY 8 2010
NYZ033-038>042-050-082-083-082145-
HAMILTON NY-SOUTHERN SARATOGA NY-SOUTHERN HERKIMER NY-
NORTHERN SARATOGA NY-MONTGOMERY NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
517 PM EDT SAT MAY 8 2010
...A LINE OF SHOWERS MOVING INTO
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
WESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITY OF SPECULATOR...
EXTREME SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH A POSSIBLE RUMBLE OF THUNDER CAPABLE OF
PRODUCING...PEA SIZE HAIL...GUSTY WINDS AROUND 50 MPH...AND HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOFFITT
BEACH CAMPGROUND TO CAROGA LAKE TO 6 MILES SOUTHWEST OF FORT
PLAIN...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SPECULATOR
TO 12 MILES NORTHWEST OF GLOVERSVILLE TO 8 MILES WEST OF
CANAJOHARIE...AND MOVING NORTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
CAROGA LAKE PUBLIC CAMPGROUND...FORT PLAIN AND EPHRATAH BY 520 PM EDT
SACANDAGA CAMPGROUND...WELLS AND CANAJOHARIE BY 525 PM EDT
GLOVERSVILLE AND FONDA BY 535 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY 540 PM EDT
RAINFALL AMOUNTS FROM THIS LINE WILL RANGE FROM THE A TENTH OF AN
INCH TO A QUARTER OF AN INCH.
WASULA
Special weather statement, May 8, 4:45 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT SAT MAY 8 2010
NYZ033-041>043-048>050-053-054-083-084-VTZ013-082215-
HAMILTON NY-WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-BENNINGTON VT-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
545 PM EDT SAT MAY 8 2010
...A LINE OF SHOWERS MOVING INTO
NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF HOOSICK FALLS...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
GLENS FALLS...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WHITEHALL...SALEM...HUDSON FALLS...
EXTREME EAST CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
EXTREME WEST CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH PERHAPS A RUMBLE OR TWO OF THUNDER CAPABLE OF
PRODUCING...SOME PEA SIZE HAIL...GUSTY WINDS AROUND 50 MPH...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTH CREEK TO DAY CENTER TO ROTTERDAM JUNCTION...OR ALONG A LINE
EXTENDING FROM 17 MILES EAST OF INDIAN LAKE TO 14 MILES WEST OF
GLENS FALLS TO SCOTIA...AND MOVING EAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
EAGLE POINT CAMPGROUND...WEST GLENS FALLS...WARRENSBURG AND SARATOGA
SPRINGS BY 550 PM EDT
WEST GLENS FALLS...GLENS FALLS AND BOLTON LANDING BY 555 PM EDT
MECHANICVILLE...HUDSON FALLS AND FORT EDWARD BY 600 PM EDT
RAINFALL AMOUNTS WILL RANGE FROM A TENTH TO A QUARTER OF AN INCH
WITH THIS LINE.
WASULA
Special weather statement, May 8, 5:00 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT SAT MAY 8 2010
MAZ001-025-082230-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
600 PM EDT SAT MAY 8 2010
...A CLUSTER OF SHOWERS AND THUNDERSTORMS IN
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PITTSFIELD...GREAT BARRINGTON...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...AROUND PEA
SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR HOUSATONIC...OR ABOUT 6 MILES NORTH OF GREAT
BARRINGTON...AND MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
BECKET AND 9 MILES NORTH OF OTIS BY 610 PM EDT
9 MILES SOUTH OF EAST WINDSOR BY 620 PM EDT
WASULA
Local storm report, May 8, 5:10 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT SAT MAY 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM NON-TSTM WND GST MAYFIELD 43.10N 74.27W
05/08/2010 E73.00 MPH FULTON NY TRAINED SPOTTER
920 FT ELEVATION
0525 PM NON-TSTM WND DMG MAYFIELD 43.10N 74.27W
05/08/2010 FULTON NY TRAINED SPOTTER
TREES AND WIRES DOWN
0554 PM NON-TSTM WND DMG NEW PALTZ 41.75N 74.08W
05/08/2010 ULSTER NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON DUBOIS DR AND GROVE ST.
&&
FRUGISLocal storm report, May 8, 5:25 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT SAT MAY 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND DMG EDINBURG 43.23N 74.09W
05/08/2010 SARATOGA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0550 PM NON-TSTM WND DMG GREENFIELD CENTER 43.13N 73.85W
05/08/2010 SARATOGA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0550 PM NON-TSTM WND DMG BALLSTON SPA 43.01N 73.85W
05/08/2010 SARATOGA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0600 PM NON-TSTM WND DMG HADLEY 43.32N 73.85W
05/08/2010 SARATOGA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0605 PM NON-TSTM WND DMG WILTON 43.18N 73.75W
05/08/2010 SARATOGA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0620 PM NON-TSTM WND DMG RICHMONDVILLE 42.63N 74.56W
05/08/2010 SCHOHARIE NY NWS EMPLOYEE
TREE DOWN ON HOUSE.
&&
JQThunderstorm Wind, Bennington
- When
- May 8, 5:42 PM EST
- Where
- Bennington County, 0.5 mi E of Manchester Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.180, -73.040
Two trees were reported down due to strong thunderstorm winds. The first tree fell along Route 313 near West Arlington at 1730 LST, while the second tree was reported down near Manchester Center at 1742 LST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Connecticut, May 8, 20101 death · 2 injured · $104,000 · 3 events
- High Wind in New York, May 8, 20104 injured · $1.6 million · 55 kt wind · 17 events
- Strong Wind in New York, May 8, 2010$200,000 · 1 event
- High Wind and Strong Wind in Pennsylvania, May 8 to 9, 20101 injured · $50,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, May 8, 2010$41,000 · 21 events
- Strong Wind in Connecticut, May 8, 2010$60,000 · 1 event
- Damaging Winds in Vermont, May 8, 2010$22,000 · 50 kt wind · 5 events
- High Wind in Virginia, May 8, 2010$20,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, May 8 to 9, 2010$20,000 · 2 events
- Hail in Mississippi, May 8, 20101.75 in hail · 14 events
- Hail and Lightning Strikes in Massachusetts, May 8, 20101 injured · $100 · 1 in hail · 6 events
- Damaging Winds and High Wind in New York, May 8, 201061 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229303.